MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SP S/SU 24GA TW 3-1/2IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SP S/SU 24GA TW 3-1/2IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE
Model Number 405133
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported needle sp s/su 24ga tw 3-1/2in whitacre spinal needle was not working properly.This occurred on 6 occasions.The following information was provided by the initial reporter: spinal needle not advancing through introducer.Spinal needle is becoming stuck part way down 20g introducer.Introducer is insitu in patient.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-01-11.H6: investigation summary: four samples were returned to our quality team for investigation, two closed containers of reference 405260 20ga1.25in lot 1902014 and two closed containers of reference 405133 24ga x3.50in lot 7163898.The product was visually inspected, no damage or defects were observed on any of the product.Functional evaluations were performed and verified the 24ga x3.50in gauge needle does not fit into the 20ga1.25in gauge introducer.Five retained samples were used for additional evaluation.In all cases, the spinal needle was properly advanced through the introducer and no friction was observed.A device history review was performed for reported lot, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Product is visually and functionally inspected throughout the manufacturing process according to procedure, verifying all critical dimensions are within specification and there is no damage or defects with the product.All records were reviewed and no issues were identified during inspections for the reported lot.According to product specifications, the needle gauge must be a 25g or smaller to be used with this product.Based on our investigation it was determined the incorrect gauge size was used, not allowing for proper advancement.
 
Event or Problem Description

Brand Name
NEEDLE SP S/SU 24GA TW 3-1/2IN WHITACRE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key11023477
Report Number2618282-2020-00105
Device Sequence Number19159509
Product Code BSP
UDI-Device Identifier30382904051335
UDI-Public30382904051335
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Model Number405133
Device Catalogue Number405133
Device Lot Number7163898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1